Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 8, NWS Pueblo, CO

May 1, 2022Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 1, 2022, 6:50 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2022, 6:50 PM MDT (00:50 UTC)
Expired
May 1, 2022, 7:43 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.75 in
Wind
70.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:57 PM MDTTSTM WND GST 66Granada, COMESONET STATION TT564.
May 1, 7:00 PM MDTTSTM WND DMG1 W Granada, COLARGE TREE BLOWN ACROSS BOTH LANES OF HWY 50. TIME IS APPROXIMATED.
May 1, 7:01 PM MDTHAIL 1.75Bristol, COREPORT FROM MPING: GOLF BALL (1.75 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:51 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2472 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WUUS55 KPUB 020050
SVRPUB
COC061-099-020215-
/O.NEW.KPUB.SV.W.0008.220502T0050Z-220502T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
650 PM MDT Sun May 1 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Prowers County in southeastern Colorado...
  Eastern Kiowa County in southeastern Colorado...

* Until 815 PM MDT.

* At 650 PM MDT, severe thunderstorms were located along a line
  extending from near Sheridan Lake to near Granada, moving northeast
  at 50 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Holly, Granada, Sheridan Lake, Hartman, Towner, Bristol and
  Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter such as an
interior room, a bathroom, closet or basement.

&&

LAT...LON 3797 10247 3857 10254 3862 10226 3862 10205
      3790 10205
TIME...MOT...LOC 0050Z 240DEG 44KT 3853 10231 3801 10232 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG/Cohen
4 follow-up statements
026 
WWUS55 KPUB 020106
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
706 PM MDT Sun May 1 2022

COC061-099-020215-
/O.CON.KPUB.SV.W.0008.000000T0000Z-220502T0215Z/
Prowers CO-Kiowa CO-
706 PM MDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...

At 705 PM MDT, severe thunderstorms were located along a line
extending from 10 miles north of Towner to near Holly, moving
northeast at 50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Holly, Granada, Sheridan Lake, Hartman, Towner, Bristol and Brandon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

&&

LAT...LON 3802 10245 3858 10244 3862 10226 3862 10205
      3798 10206
TIME...MOT...LOC 0105Z 240DEG 44KT 3862 10211 3810 10212 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG/Cohen
991 
WWUS55 KPUB 020120
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
720 PM MDT Sun May 1 2022

COC061-099-020215-
/O.CON.KPUB.SV.W.0008.000000T0000Z-220502T0215Z/
Prowers CO-Kiowa CO-
720 PM MDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...

At 719 PM MDT, severe thunderstorms were located along a line
extending from 11 miles south of Weskan to 10 miles north of 
Coolidge, moving northeast at 50 mph. A new thunderstorm, located 
northeast of Lamar, will be moving into the warned area and could 
become severe. 

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Holly, Granada, Sheridan Lake, Hartman, Towner and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

&&

LAT...LON 3802 10233 3837 10244 3838 10244 3861 10229
      3862 10205 3798 10206
TIME...MOT...LOC 0119Z 240DEG 44KT 3870 10193 3818 10194 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG/Cohen
545 
WWUS55 KPUB 020128
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
728 PM MDT Sun May 1 2022

COC061-099-020215-
/O.CON.KPUB.SV.W.0008.000000T0000Z-220502T0215Z/
Prowers CO-Kiowa CO-
728 PM MDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

At 727 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Weskan to 15 miles northeast of
Coolidge, moving northeast at 50 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Holly, Granada, Sheridan Lake, Hartman, Towner and Bristol. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

&&

LAT...LON 3810 10236 3838 10244 3851 10232 3851 10205
      3806 10206 3803 10206 3805 10234
TIME...MOT...LOC 0127Z 240DEG 44KT 3874 10184 3822 10185 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG/Cohen
903 
WWUS55 KPUB 020143
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
743 PM MDT Sun May 1 2022

COC061-099-020152-
/O.CAN.KPUB.SV.W.0008.000000T0000Z-220502T0215Z/
Prowers CO-Kiowa CO-
743 PM MDT Sun May 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3810 10236 3838 10244 3851 10232 3851 10205
      3806 10206 3803 10206 3805 10234
TIME...MOT...LOC 0141Z 240DEG 44KT 3883 10164 3831 10165 

$$

MG/Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:27 PM MDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 1, 2:27 PM MDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
227 PM MDT Sun May 1 2022

.SHORT TERM...(This evening through Monday)
Issued at 223 PM MDT Sun May 1 2022

Key messages:

1) Critical fire weather conditions will continue over the Central
and Eastern Mountains, the San Luis Valley and Raton Mesa region
through early evening.

2) Severe thunderstorms will be possible late this afternoon and
evening, mainly east of a Fowler to Trinchera line. Large hail to 2
inches and damaging winds in excess of 60 mph will be the main
risks.  An an isolated tornado cannot be ruled out over Baca County.

3) Strong and gusty winds could result in areas of blowing dust over
the San Luis Valley into this evening.

Currently...satellite imagery shows an upper low spinning over the
Great Salt Lake in Utah early this afternoon.  Southwesterly flow
ahead of the upper low has brought dangerous fire weather conditions
to the San Luis Valley, Central and Eastern Mountains, and Raton
Mesa regions.  Southwest winds have been gusting 30 to 40 mph in
these areas.  Across the Plains, southeasterly flow will continue to
slowly advect moisture northward helping to set up the potential for
thunderstorms later this afternoon.  Temperatures have climbed into
the upper 60s to lower 70s across the Plains.

Rest of today and tonight...the dangerous fire weather conditions
are expected to continue, mainly for areas west of the I-25
corridor.  Southwest winds gusting in excess of 40 mph will combine
with humidity values under 10 percent to keep the dangerous fire
weather conditions going into this evening.  Avoid any activities
that could spark a fire.  In addition to the fire danger, areas of
blowing dust will remain possible across the San Luis Valley.
Microphysics satellite data currently does not show any blowing
dust, but given the dry conditions and gusty winds, blowing dust
will remain a possibility into this evening.  Blowing dust could
reduce visibility for travelers, especially those on Highways 160
and 17.

For the severe weather threat, much continue to depend on moisture
advection into the Plains.  High-res model guidance has backed off
on moisture return, which seems to match area observations.  As we
progress through the afternoon, dewpoints should rise into the upper
30s to near 40 degrees for areas along and east of a Fowler to
Trinchera line.  Model sounding data from across the Plains also
indicates a pretty stout capping inversion and high LCL heights
around 2.5 km.  Shear profiles continue to be very favorable for
updraft rotation.  The main thunderstorm risks continue to be the
potential for large hail, up to 2 inches in diameter, and strong
outflow winds in excess of 60 mph.  Models are holding off on
convective initiation until a bit later, after 3 PM.  Given the
expected shear profile, there continues to be a non-zero tornado
threat.  This is especially true over eastern Las Animas and Baca
Counties, where the best moisture return is expected.  If a storm
can become rooted in the boundary layer, an isolated tornado is
certainly possible.

As the evening progresses, convective activity will track eastward,
exiting into Kansas around 10 to 11 PM this evening.

For the rest of the area for tonight, the upper low will track out
of Utah and into north central Colorado by morning.  Periods of
light to moderate snow will continue over the Central Mountains into
the morning hours.  Total snow accumulations of 2 to 5 inches are
possible through Monday morning for areas north of Cottonwood Pass.
Around 1 to 3 inches may be possible for lower elevations of the
Sawatch and Mosquito Ranges.

Across the Plains, a surface low is forecast to develop this evening
and track east.  This will force a cold front south across the
Plains.  Gusty, northerly flow will fill in behind the departing
surface low by morning.  A few rain and high elevation snow showers
will be possible, mainly over Teller County and the Palmer Divide
late tonight into Monday morning.  There may be enough instability
to produce a snow squall or two over the Palmer Divide.  While
ground temperatures will be too warm for much to stick to the
ground, brief heavy snow over Monument Hill which could significantly
reduce visibilities.

Monday...the upper low will continue to track eastward into central
Nebraska through the afternoon.  Expect any lingering precipitation
over the Palmer Divide to lift off to the northeast by early
afternoon.  A secondary cold front will back southwestward across
the Plains by midday, helping to keep gusty, northerly winds across
the region.  Overall, temperatures will be cooler, with 50s north of
Highway 50, and 60s to the south.  Mozley

.LONG TERM...(Monday night through Sunday)
Issued at 223 PM MDT Sun May 1 2022

Key Messages:

1) Critical fire weather conditions are expected Tuesday across
parts of south central Colorado. High fire danger returns later this
week into the weekend.

2) Precip chances increase by the middle part of this week, though
confidence remains low at this time.

In the wake of the departing trough, upper ridging anticipated at
the start of the period. This window looks to be small though, as
quickly turn attention towards another upper level low moving in
from the northwest early Tuesday. Increasing southerly flow out
ahead of it will return warmer weather back to southern Colorado on
Tuesday, along with increasing winds and drier air. Latest trends
today suggesting that setup will support higher fire danger across
parts of south central Colorado Tuesday afternoon into the evening.
With increased confidence, did issue a Fire Weather Watch for the
San Luis Valley, southeast mountains, and far southern I-25
corridor. Confidence is highest for these conditions in these areas,
though later forecasts may need to expand into Pueblo, Otero, and
eastern Las Animas counties.

Conditions do change some by Wednesday as this low moves across the
region, as precip chances increase and temps lower. Overall
confidence on the track and evolution of this system still is on the
low side. So, while precip chances do increase, have not gone too
high with pops given this uncertainty. It is quite possible that
most locations stay dry, and with some returning fire weather
concerns at least to the San Luis Valley on Wednesday. This system
may be slow to depart to the east late this week, however, do expect
a warming and drying trend through the remainder of the forecast.
This is especially the case next weekend, with guidance pretty
consistent with upper level ridging and a rather hot air mass
settling in. In this setup, would expect to see fire weather
concerns also increase.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 223 PM MDT Sun May 1 2022

KALS...VFR conditions through the next 24 hours at the terminals.
Southwest winds will continue to gust near 40 kts into this evening.
Winds will dissipate overnight, but continue to prevail out of the
south to southwest.  Winds will shift northwesterly on Monday by the
afternoon, with gusts near 30 kts possible.

KCOS and KPUB...southeast winds with gusts near 30 kts will continue
into this evening.  A cold front will arrive at 02-03Z this evening,
shifting winds northeasterly.  CIGS will fall to near 3 kft behind
the front and prevail into Monday morning.  A secondary cold front
is expected at both terminals by early afternoon, with northeast
winds gusting in excess of 30 kts, especially at KPUB. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for COZ220-224-225-
229-230.

Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ224-225-229-230.

&&

SHORT TERM...MOZLEY
LONG TERM...RODRIGUEZ
AVIATION...MOZLEY
Hazardous weather outlook, May 1, 11:28 AM MDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1128 AM MDT Sun May 1 2022

COZ058>089-093>099-021730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1128 AM MDT Sun May 1 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

High fire danger is forecast for the San Luis Valley, the Central
Mountains, Eastern Mountains, and Raton Mesa region this
afternoon. Strong southwest winds 20 to 30 mph with gusts to near
50 mph will combine with humidity values under 10 percent to
produce the dangerous fire weather conditions.

Areas of blowing dust will be possible across the San Luis Valley
this afternoon. Hazardous travel conditions due to poor visibility
is possible on Highways 160 and 17.

A few strong to severe storms are possible late this afternoon and
evening east of a Fowler to Trinchera line. Conditions will be
favorable for large hail, to two inches in diameter, along with
strong outflow winds to near 60 mph. An isolated tornado may be
possible, especially over Baca County. The most likely time frame
for strong to severe storms will be 3 PM through 10 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered showers and thunderstorms will be possible across
northern areas of south central and southeast Colorado,
generally along and north of the Highway 50 Corridor, Monday
morning and again Tuesday night through Wednesday night. The
main threats from thunderstorms would be lightning and gusty
outflow winds up to 40 mph. Light snow accumulations will also be
possible across the mountains early Monday and again Tuesday night
through Wednesday night, most notably across the higher terrain
of central mountains north of Cottonwood Pass.

Near critical fire weather conditions will be possible across
portions of the San Luis Valley on Monday, with more widespread
Red Flag conditions possible across the San Luis Valley into the
I-25 Corridor on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the southeast plains this afternoon and evening.

88/88

In the hours before

Special weather statement, May 1, 5:22 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
522 PM MDT Sun May 1 2022

COZ095-096-012345-
Western Kiowa County CO-Eastern Kiowa County CO-
522 PM MDT Sun May 1 2022

...A strong thunderstorm will impact portions of eastern Kiowa County
through 545 PM MDT...

At 521 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chivington, or 22 miles north of Lamar, moving northeast at 25 mph.
Additional stronger storms may develop in central Kiowa County.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sheridan Lake, Neeoshe Reservoir, Sweetwater Reservoir, Chivington,
Brandon, Neegronda Reservoir and Queens Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3828 10276 3838 10281 3852 10271 3859 10250
      3845 10211 3830 10229
TIME...MOT...LOC 2321Z 218DEG 21KT 3840 10255

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CSS/Cohen
Local storm report, May 1, 5:37 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             4 ENE FORT LYON         38.13N 103.08W
05/01/2022  E1.00 INCH       BENT               CO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS REPORTED 1-INCH HAIL
            WITH SEVERE THUNDERSTORM THAT MOVED THROUGH
            FORT LYON AREA.

&&

COHEN
Local storm report, May 1, 5:39 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 E FORT LYON           38.10N 103.09W
05/01/2022  M1.00 INCH       BENT               CO   BROADCAST MEDIA

            PICTURE RECEIVED OF QUARTER-SIZE HAIL ALONG
            HIGHWAY 50 JUST EAST OF FORT LYON.

&&

COHEN
Local storm report, May 1, 6:08 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     4 WSW LAMAR             38.07N 102.69W
05/01/2022  M62 MPH          PROWERS            CO   ASOS

&&
Local storm report, May 1, 6:19 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             2 NW LAMAR              38.11N 102.64W
05/01/2022  E1.00 INCH       PROWERS            CO   PUBLIC

&&

MG
Local storm report, May 1, 6:43 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT SUN MAY 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             4 NE LAMAR              38.12N 102.56W
05/01/2022  M1.00 INCH       PROWERS            CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 6:00 PM MDTTornado WarningPUBBent, Prowers30 min
May 1, 6:27 PM MDTTornado WarningPUBProwers24 min
May 1, 6:33 PM MDTSevere Thunderstorm WarningPUBKiowa27 min
May 1, 6:54 PM MDTSpecial Weather StatementPUBBaca36 min
May 1, 7:04 PM MDTSpecial Weather StatementPUBKiowa26 min
May 1, 7:44 PM MDTSpecial Weather StatementPUBProwers46 min
May 2, 12:35 AM MDTSpecial Weather StatementPUBKiowa40 min
May 2, 2:06 AM MDTSpecial Weather StatementPUBEl Paso39 min
May 2, 3:46 AM MDTFreeze WatchPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more11 hr
May 2, 2:48 PM MDTFreeze WarningPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more18 hr
May 2, 2:53 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Crowley, Custer, Huerfano and 5 more29 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.